Alert archive / California / Wind Advisories in 2015
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 14, 2015, 3:21 AM PDT. It took effect at Apr 14, 2015, 11:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 3:21 AM PDT (10:21 UTC)
- In effect from
- Apr 14, 2015, 11:00 PM PDT
- Expired
- Apr 15, 2015, 5:53 PM PDT
- In force
- 19 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS75 KPSR 141021 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 321 AM MST TUE APR 14 2015 AZZ020-021-025-026-CAZ030>033-150000- /O.NEW.KPSR.WI.Y.0003.150415T0900Z-150416T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 321 AM MST TUE APR 14 2015 ...WIND ADVISORY IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY. * AFFECTED AREA...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO...BLYTHE...AND QUARTZSITE. * TIMING...STRONG WINDS DEVELOPING EARLY WEDNESDAY MORNING...TAPERING OFF WEDNESDAY EVENING. * WINDS...STRONG NORTHERLY WINDS BETWEEN 25-30 MPH...WITH OCCASIONAL GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL ALONG EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 10 MAY BE DIFFICULT AT TIMES ON WEDNESDAY. THERE IS ALSO A THREAT OF BLOWING DUST ACROSS PORTIONS OF THE AREA DUE TO THE ELEVATED WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
5 follow-up statements
985 WWUS75 KPSR 142012 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 112 PM MST TUE APR 14 2015 AZZ020-021-025-026-CAZ030>033-151200- /O.CON.KPSR.WI.Y.0003.150415T0900Z-150416T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 112 PM MST TUE APR 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY... * AFFECTED AREA...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING EL CENTRO...BLYTHE...AND QUARTZSITE. * TIMING...STRONG WINDS DEVELOPING EARLY WEDNESDAY MORNING... TAPERING OFF WEDNESDAY EVENING. * WINDS...STRONG NORTHERLY WINDS BETWEEN 25-30 MPH...WITH OCCASIONAL GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL ALONG EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 10 MAY BE DIFFICULT AT TIMES ON WEDNESDAY. THERE IS ALSO A THREAT OF BLOWING DUST ACROSS PORTIONS OF THE AREA DUE TO THE ELEVATED WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
214 WWUS75 KPSR 150145 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 645 PM MST TUE APR 14 2015 .A COLD FRONT WILL SWEEP THROUGH SOUTHEAST CALIFORNIA AND ARIZONA TONIGHT AND WEDNESDAY BRING STRONG AND GUSTY NORTH WINDS. TRAVEL AROUND THE REGION MAY BE IMPACTED BY THESE STRONG WINDS. AZZ020-021-CAZ030>032-151200- /O.EXT.KPSR.WI.Y.0003.150415T0600Z-150416T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN 645 PM MST TUE APR 14 2015 ...WIND ADVISORY NOW IN EFFECT FROM 11 PM PDT /11 PM MST/ THIS EVENING TO 9 PM PDT /9 PM MST/ WEDNESDAY... * AFFECTED AREA...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING PARKER...BLYTHE...AND QUARTZSITE. * TIMING...STRONG WINDS DEVELOPING LATER THIS EVENING BEHIND A COLD FRONT AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * WINDS...NORTHERLY WINDS AROUND 30 MPH...WITH OCCASIONAL GUSTS 40 TO 45 MPH. * IMPACTS...TRAVEL ALONG EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 10 MAY BE DIFFICULT AT TIMES. THERE IS ALSO A THREAT OF BLOWING DUST ACROSS PORTIONS OF THE AREA DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ025-026-CAZ033-151200- /O.CON.KPSR.WI.Y.0003.150415T0900Z-150416T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS... SOMERTON...YUMA...DATELAND...TACNA...WELLTON...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 645 PM MST TUE APR 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY... * AFFECTED AREA...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING EL CENTRO AND YUMA. * TIMING...STRONG WINDS DEVELOPING LATER TONIGHT AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * WINDS...STRONG NORTHERLY WINDS 25 TO 30 MPH...WITH OCCASIONAL GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL ALONG EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 8 MAY BE DIFFICULT AT TIMES. THERE IS ALSO A THREAT OF BLOWING DUST AND SAND ACROSS PORTIONS OF THE AREA DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
876 WWUS75 KPSR 150958 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 258 AM MST WED APR 15 2015 .A COLD FRONT WILL SWEEP THROUGH SOUTHEAST CALIFORNIA AND ARIZONA TODAY BRINGING STRONG GUSTY NORTH WINDS. TRAVEL AROUND THE REGION MAY BE IMPACTED BY THESE WINDS. AZZ020-021-025-026-CAZ030>033-160000- /O.CON.KPSR.WI.Y.0003.000000T0000Z-150416T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 258 AM MST WED APR 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING... * AFFECTED AREA...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING YUMA...PARKER...QUARTZSITE...BLYTHE...EL CENTRO...AND JOSHUA TREE NATIONAL PARK. * TIMING...WINDS INCREASING THROUGH MID MORNING...REACHING THEIR PEAK AROUND NOON...CONTINUING INTO THE EVENING HOURS. * WINDS...STRONG NORTHERLY WINDS 25 TO 30 MPH...WITH OCCASIONAL GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL ALONG EAST-WEST ORIENTED ROADS SUCH AS INTERSTATES 8 AND 10 MAY BE DIFFICULT AT TIMES. THERE IS ALSO A THREAT OF BLOWING DUST AND SAND ACROSS PORTIONS OF THE AREA DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
166 WWUS75 KPSR 152151 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 251 PM MST WED APR 15 2015 .A COLD FRONT WILL SWEEP THROUGH SOUTHEAST CALIFORNIA AND ARIZONA TODAY BRINGING STRONG GUSTY NORTH WINDS. TRAVEL AROUND THE REGION MAY BE IMPACTED BY THESE WINDS. AZZ020-021-025-026-CAZ030>033-160400- /O.CON.KPSR.WI.Y.0003.000000T0000Z-150416T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 251 PM MST WED APR 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING... * AFFECTED AREA...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING YUMA...PARKER...QUARTZSITE...BLYTHE...EL CENTRO... AND JOSHUA TREE NATIONAL PARK. * TIMING...WINDS INCREASING THROUGH MID MORNING...REACHING THEIR PEAK AROUND NOON...CONTINUING INTO THE EVENING HOURS. * WINDS...STRONG NORTHERLY WINDS 25 TO 30 MPH...WITH OCCASIONAL GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL ALONG EAST-WEST ORIENTED ROADS SUCH AS INTERSTATES 8 AND 10 MAY BE DIFFICULT AT TIMES. THERE IS ALSO A THREAT OF BLOWING DUST AND SAND ACROSS PORTIONS OF THE AREA DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
767 WWUS75 KPSR 160053 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 553 PM MST WED APR 15 2015 AZZ020-021-025-026-CAZ030>033-160200- /O.CAN.KPSR.WI.Y.0003.000000T0000Z-150416T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 553 PM MST WED APR 15 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED IN STRENGTH ACROSS THE ADVISORY AREA...AND ARE NO LONGER MEETING ADVISORY CRITERIA. HOWEVER...BREEZY CONDITIONS WILL PERSIST FOR A FEW MORE HOURS...WITH OCCASIONAL LOCAL GUSTS UP TO 30 MPH...MAINLY ALONG THE LOWER COLORADO RIVER VALLEY BETWEEN BLYTHE AND PARKER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:05 PM PDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 8:05 PM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST MON APR 13 2015
.SYNOPSIS...
AFTER ANOTHER WARM DAY ON TUESDAY...A DRY COLD FRONT WILL PUSH
THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY LEADING TO VERY WINDY
CONDITIONS OVER SOUTHEAST CALIFORNIA AND WESTERN ARIZONA. WINDS WILL
NOT BE QUITE AS STRONG OVER SOUTH-CENTRAL ARIZONA...BUT THE FRONTAL
PASSAGE WILL LEAD TO MUCH COOLER TEMPERATURES THAT DIP BELOW THE
SEASONAL NORMAL. PRECIPITATION CHANCES WILL BE LIMITED TO THE HIGHER
MOUNTAINS OF NORTHERN AND EASTERN ARIZONA THURSDAY INTO
FRIDAY...WITH A WARMING TREND FRIDAY THROUGH SUNDAY.
&&
.DISCUSSION...
A SLOW MOVING CIRCULATION CENTER HAS MOVED INTO THE TEXAS PANHANDLE
EARLY THIS EVENING...WITH ONLY SOME DIURNALLY ENHANCED CLOUD COVER
LINGERING OVER THE WHITE MOUNTAINS OF EASTERN ARIZONA. THE MAJORITY
OF THE FORECAST AREA NOW LIES UNDER SHORTWAVE RIDGING AND SUBSIDENCE
WITH 00Z H5 HEIGHTS SAMPLED AROUND 580DM YIELDING WARM TEMPERATURES
NOT SEEN IN THE REGION SINCE THE BEGINNING OF THE MONTH. VERY LITTLE
FORECAST ADJUSTMENTS WERE MADE WITH THE EVENING UPDATE AS ALL
SALIENT GRIDDED ELEMENTS WERE TRENDING CLOSE TO PREVIOUSLY FORECAST
VALUES. ALL IN ALL...A VERY PLEASANT MONDAY EVENING IN THE REGION
AND ANOTHER SEASONABLY WARM DAY ON TUESDAY.
&&
.PREVIOUS DISCUSSION...
/235 PM MST MON APR 13 2015/
A TROUGH ACROSS THE EASTERN PACIFIC WILL DROP INTO THE GREAT BASIN
TUESDAY...RESULTING IN A FEW DEGREES OF COOLING ACROSS NORTHWESTERN
PORTIONS OF THE FORECAST AREA...PARTICULARLY ACROSS JTNP. FURTHER
SOUTH NEAR CASA GRANDE AND TOWARDS TUCSON...A FEW DEGREES OF WARMING
ARE ANTICIPATED. BIGGEST IMPACT OF THIS SYSTEM WILL BE THE COOLER
AND WINDY CONDITIONS BEHIND A COLD FRONT THAT WILL MOVE SOUTHWARD
THROUGH THE AREA...PARTICULARLY TUESDAY NIGHT AND WEDNESDAY MORNING
DOWN THE COLORADO RIVER VALLEY.
WEDNESDAY WILL BE A WINDY DAY ACROSS MUCH OF THE REGION AS A VORT
MAX DROPS SOUTHWARD THROUGH UT AND HELPS TO DEEPEN THE TROUGH INTO A
CLOSED LOW WHILE DRIVING IT SOUTHWARD. ECMWF ENSEMBLE SPREAD REMAINS
RELATIVELY HIGH WITH THIS SYSTEM...THOUGH THIS VARIABILITY WILL NOT
MEAN MUCH IN TERMS OF SENSIBLE WEATHER. CONFIDENCE REMAINS HIGH THAT
WEDNESDAY WILL BE COOLER...DRIER AND WINDY.
WITH THE STRONG WINDS...ADDED A MENTION OF BLOWING DUST TO THE
FORECASTS. WINDS WILL NOT BE AS STRONG OVER SOUTH-CENTRAL ARIZONA
BUT STILL BREEZY TO WINDY IN THE AFTERNOON. ALSO ADDED MENTION OF
PATCHY DUST FOR PORTIONS OF PINAL COUNTY. IN ADDITION TO THE
WINDS...THE FRONT ALSO USHERS IN VERY DRY AIR. HIGH TEMPS WILL DROP
10-15 DEGREES OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA ON
WEDNESDAY AND 7-10 DEGREES OVER SOUTH-CENTRAL ARIZONA. MEANWHILE TO
OUR NORTH ON WEDNESDAY THE UPPER TROUGH DEEPENS AND BECOMES A CLOSED
LOW CENTERED NEAR SALT LAKE CITY. THIS IS IN RESPONSE TO
AMPLIFICATION OF THE UPSTREAM ROSSBY WAVE PATTERN AS WELL AS
DOWNSTREAM RIDGING.
THURSDAY THROUGH SUNDAY...
THERE IS GOOD MODEL AGREEMENT THAT THE LOW SAGS SOUTHWARD WEDNESDAY
NIGHT AND THURSDAY BUT THERE ARE DIFFERENCES IN THE DETAILS. FOR
INSTANCE...THE ECMWF IS A LITTLE FURTHER WEST WITH IT THAN THE GFS.
THE ECMWF THUS BRINGS THE COLD CORE CLOSER TO OUR EASTERN
AREAS...MAINLY GILA COUNTY. BUT WITH SO MUCH DRY AIR TO
OVERCOME...CAPE LOOKS MEAGER AND WOULD LIKELY BE CONFINED TO
RIM/WHITE MOUNTAINS AND NORTH. OTHERWISE...ANTICIPATE ADDITIONAL
COOLING FOR SOUTH-CENTRAL ARIZONA THURSDAY WITH HIGHS ON THE LOWER
DESERTS IN THE 70S. THERE WILL ALSO BE LINGERING BREEZINESS. THE LOW
SLOWLY SHIFTS EASTWARD FRIDAY THROUGH SUNDAY WITH RISING
HEIGHTS/THICKNESSES WITH HIGHS BOUNCING BACK UP TO THE UPPER 80S TO
LOW 90S OVER THE WEEKEND.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...AND
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
NO SIGNIFICANT AVIATION CONCERNS THROUGH TUESDAY AFTERNOON UNDER
MOSTLY CLEAR SKIES. SFC WINDS WILL FOLLOW TYPICAL DIURNAL PATTERNS
THROUGH TUESDAY MORNING...BECOMING MORE GUSTY FROM THE SOUTH AND
WEST TUESDAY AFTERNOON. OCCASIONAL GUSTS IN A 20 TO 25 KT RANGE WILL
BE COMMON LATER TUESDAY AFTERNOON.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE FOUR
CORNERS REGION THURSDAY AND FRIDAY. HOWEVER...DRY AIR WILL REMAIN
IN PLACE INTO THE WEEKEND...AND WITH VERY LITTLE ATMOSPHERIC
MOISTURE...THERE WILL BE NO PRECIPITATION...JUST SOME PASSING HIGH
CLOUDS. WINDS WILL BE MUCH LIGHTER THROUGH FRIDAY INTO THE WEEKEND.
EXPECT FAIR/POOR OVERNIGHT RECOVERIES DURING THE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR AZZ131-132.
CA...FIRE WEATHER WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR CAZ231.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...MO
PREVIOUS DISCUSSION...HIRSCH/AJ
AVIATION....MO
FIRE WEATHER...MEYERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:41 AM PDT | Red Flag Warning | PSR | Imperial, Riverside | 41 hr |
Nearby
Wind Advisories in California, 2015Wind Advisories in Arizona, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.